Alert archive / Montana / Red Flag Warnings in 2012
Red Flag Warning 24, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 31, 2012, 2:57 AM MDT for 12 counties in Montana. It took effect at Aug 31, 2012, 12:00 PM MDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2012, 2:57 AM MDT (08:57 UTC)
- In effect from
- Aug 31, 2012, 12:00 PM MDT
- Expired
- Sep 2, 2012, 8:59 PM MDT
- In force
- 57 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2818 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
760 WWUS85 KGGW 310857 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 257 AM MDT FRI AUG 31 2012 ...FIRE WEATHER CONCERNS INCREASE TODAY DUE TO LOW RELATIVE HUMIDITY...VERY DRY FUELS...WIND...AND POSSIBLE LIGHTNING STRIKES FROM THUNDERSTORMS THIS AFTERNOON THAT WILL CONTINUE INTO SATURDAY EVENING... MTZ120-122-134>137-312200- /O.UPG.KGGW.FW.A.0019.120831T1800Z-120902T0000Z/ /O.NEW.KGGW.FW.W.0024.120831T1800Z-120902T0000Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 257 AM MDT FRI AUG 31 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT SATURDAY FOR LOW RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FOR FIRE WEATHER ZONES 120... 122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY...WIND...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH TODAY. WIND WILL SHIFT TO THE WEST SATURDAY AFTERNOON BEHIND A COLD FRONT. * TIMING...THIS AFTERNOON THROUGH SATURDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * LIGHTNING...SOME POSSIBLY DRY THUNDERSTORMS...DEVELOPING LATE THIS AFTERNOON AND CONTINUING THROUGH SATURDAY AFTERNOON. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING STRIKES... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
6 follow-up statements
515 WWUS85 KGGW 312113 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 313 PM MDT FRI AUG 31 2012 ...FIRE WEATHER CONCERNS INCREASE TODAY DUE TO LOW RELATIVE HUMIDITY...VERY DRY FUELS...WIND...AND POSSIBLE LIGHTNING STRIKES FROM THUNDERSTORMS THIS AFTERNOON THAT WILL CONTINUE INTO SATURDAY EVENING. THE WIND SPEEDS WILL SHIFT TO THE NORTHWEST AND REMAIN STRONG THROUGH SUNDAY AFTERNOON BEHIND A COLD FRONT AND STAY... MTZ120-122-134>137-011100- /O.EXT.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 313 PM MDT FRI AUG 31 2012 ...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...SOUTHEAST THIS EVENING AND TONIGHT 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. THE WINDS WILL SHIFT TO THE WEST ON SATURDAY AFTERNOON AND REMAIN BETWEEN 10 TO 20 MPH. LATE SATURDAY EVENING THE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO BETWEEN 20 TO 30 MPH WITH OCCASIONAL GUSTS UP TO 40 MPH SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. * TIMING...THIS AFTERNOON THROUGH SUNDAY AFTERNOON. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * LIGHTNING...POSSIBLE DRY THUNDERSTORMS...DEVELOPING LATE THIS AFTERNOON AND CONTINUING THROUGH SATURDAY EVENING. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING STRIKES... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
379 WWUS85 KGGW 010933 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 333 AM MDT SAT SEP 1 2012 ...FIRE WEATHER CONCERNS WILL CONTINUE TODAY DUE TO LOW RELATIVE HUMIDITY...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FROM THUNDERSTORMS. A COLD FRONT WILL MOVE THROUGH EASTERN MONTANA THIS EVENING. NORTHWEST WINDS WILL DEVELOP AND BECOME STRONG ON SUNDAY... MTZ120-122-134>137-012200- /O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 333 AM MDT SAT SEP 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FOR FIRE WEATHER ZONES 120...122...134...135... 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THE WEST WINDS WILL BE TONIGHT THROUGH SUNDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * LIGHTNING...POSSIBLE DRY THUNDERSTORMS...DEVELOPING THIS MORNING AND CONTINUING THROUGH THIS AFTERNOON AND EVENING. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING STRIKES... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
305 WWUS85 KGGW 012044 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 244 PM MDT SAT SEP 1 2012 ...FIRE WEATHER CONCERNS WILL CONTINUE DUE TO LOW RELATIVE HUMIDITY...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FROM THUNDERSTORMS. A COLD FRONT WILL PROGRESS THROUGH EASTERN MONTANA THIS EVENING. NORTHWEST WINDS WILL INCREASE AND CONTINUE THROUGH SUNDAY... MTZ120-122-134>137-021100- /O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 244 PM MDT SAT SEP 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY...WINDS...VERY DRY FUELS AND POSSIBLE LIGHTNING STRIKES FOR FIRE WEATHER ZONES 120...122...134...135... 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...THE WEST WINDS WILL BE TONIGHT THROUGH SUNDAY EVENING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * LIGHTNING...POSSIBLE DRY THUNDERSTORMS...DEVELOPING THIS AFTERNOON AND CONTINUING THROUGH THIS EVENING. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...LIGHTNING STRIKES... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
117 WWUS85 KGGW 020933 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 333 AM MDT SUN SEP 2 2012 ...FIRE WEATHER CONCERNS WILL CONTINUE TODAY DUE TO LOW RELATIVE HUMIDITY...VERY DRY FUELS AND GUSTY WEST TO NORTHWEST WINDS... MTZ120-122-134>137-022200- /O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 333 AM MDT SUN SEP 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY...WINDS AND VERY DRY FUELS FOR FIRE WEATHER ZONES 120...122...134...135... 136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...WEST TO NORTHWEST 15 TO 30 MPH. * TIMING...THE WINDS WILL INCREASE THIS MORNING...CONTINUE THROUGH THIS AFTERNOON AND DIMINISH THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
927 WWUS85 KGGW 022007 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 207 PM MDT SUN SEP 2 2012 ...FIRE WEATHER CONCERNS WILL CONTINUE TODAY DUE TO LOW RELATIVE HUMIDITY...VERY DRY FUELS AND GUSTY WEST TO NORTHWEST WINDS. CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET TONIGHT... MTZ120-122-134>137-030300- /O.CON.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 207 PM MDT SUN SEP 2 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY...WINDS AND VERY DRY FUELS FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 136 AND 137. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...THE STRONGER WINDS WILL CONTINUE THROUGH THIS AFTERNOON AND EARLY EVENING...THEN DIMINISH TONIGHT. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS... AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GLASGOW
153 WWUS85 KGGW 030259 RFWGGW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 859 PM MDT SUN SEP 2 2012 MTZ120-122-134>137-030400- /O.CAN.KGGW.FW.W.0024.000000T0000Z-120903T0300Z/ FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE- PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- LITTLE ROCKIES- LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE- SOUTHERN PETROLEUM-SOUTHERN GARFIELD- 859 PM MDT SUN SEP 2 2012 ...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITY...WINDS AND VERY DRY FUELS FOR FIRE WEATHER ZONES 120...122...134...135...136 AND 137... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. GUSTY WINDS HAVE DIMINISHED ACROSS NORTHEAST MONTANA AND RELATIVE HUMIDITY HAS BEGUN TO RECOVER...THEREFORE THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 30, 9:10 PM MDT, 5 hours 47 minutes earlier.
Area forecast discussion, Aug 30, 9:10 PM MDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 910 PM MDT THU AUG 30 2012 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH SATURDAY... THE UPPER RIDGE AXIS IS TO OUR EAST. THEREFORE NORTHEAST MONTANA HAS SOUTHWESTERLY FLOW ALOFT. IN THAT FLOW ARE HIGH CLOUDS COMING OFF THE CONVECTION UPSTREAM. MADE SMALL ADJUSTMENTS TO SKY COVER. OTHERWISE CONDITIONS ARE QUIET. A SURFACE HIGH DEVELOPING OVER NORTH DAKOTA WILL KEEP WINDS EASTERLY TONIGHT AT AROUND 10KTS OR LESS. SCT PREVIOUS DISCUSSION... A CLOSED UPPER LOW SPINNING OVER BRITISH COLUMBIA WILL SLOWLY INCREASE THE UPPER RIDGE AND THERMAL RIDGE OVER CENTRAL AND EASTERN MONTANA ON FRIDAY AND SATURDAY. THIS WILL ONCE AGAIN PUSH DESERT AIR NORTH INTO CENTRAL AND EASTERN MONTANA. RELATIVE HUMIDITIES COULD FALL INTO THE MID TEENS ACROSS THE WESTERN ZONES...WITH THE EASTERN ZONES IN THE LOWER 20S AND UPPER TEENS. CONDITIONS WILL BECOME UNSTABLE ACROSS EASTERN MONTANA SO WE COULD SEE SOME ISOLATED TO SCATTERED THUNDERSTORMS STARTING IN THE AFTERNOON ON FRIDAY. WINDS SPEEDS WILL BE HIGHER ACROSS THE EASTERN ZONES OUT OF THE SOUTHEAST AS LEE SIDE SURFACE APPROACHES EASTERN MONTANA. MODELS SOUNDINGS ALSO INDICATE STRONGER WINDS ACROSS THE EASTERN ZONES AS WELL WITH THE WINDS BECOMING LIGHTER AS YOU GET CLOSER TO CENTRAL MONTANA. SINCE WE ALREADY HAVE DRIED CURED FUELS ACROSS THE REGION EVEN WITH CONDITIONS BEING BORDERLINE DECIDED TO GO WITH A FIRE WEATHER WATCH STARTING FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. WITH THE POSSIBLE SCATTERED TO ISOLATED THUNDERSTORMS WILL COME LIGHTNING STRIKES. COULD SEE LIGHTNING ACTIVITY BEING ENHANCED BY SOME OF THE SMOKE FROM ONGOING FIRES OUT IN WESTERN MONTANA. FRIDAY NIGHT/SATURDAY...THE CLOSED LOW OVER BRITISH COLUMBIA BEGINS TO MOVE TO THE EAST SENDING A COLD FRONT ACROSS EASTERN MONTANA SOMETIME BETWEEN SATURDAY MORNING AND SATURDAY AFTERNOON. THE WIND WILL SHIFT FRONT THE SOUTHEAST TO THE WEST BEHIND THE FRONT AND THE SPEEDS WILL BE AROUND 15 TO 25 MPH WITH A FEW HIGHER WIND GUSTS. CONVECTIVE INSTABILITY REMAINS OVER THE AREA ON SATURDAY SO A FEW THUNDERSTORMS OR RAIN SHOWERS WILL CONTINUE TO BE POSSIBLE. TEMPERATURES WILL CONTINUE WELL ABOVE AVERAGE...SIMILAR TO FRIDAY. WINDS SPEED FRIDAY NIGHT INTO SATURDAY WILL BE CLOSE TO LAKE WIND ADVISORY CONDITIONS BUT DECIDED TO LET THE NIGHT SHIFT TAKE ANOTHER LOOK AT THE DATA. RSMITH .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY... SATURDAY NIGHT... AN UPPER LOW WILL EXIT THE FRONT RANGE AND JOG ACROSS THE SOUTHERN CANADIAN PRAIRIES. COLD AIR ASSOCIATED WITH THIS LOW WILL STRETCH DOWN INTO MONTANA AND FOLLOW CLOSELY BEHIND ON A COLD FRONT. A FEW THUNDERSTORMS MAY ACCOMPANY THE FRONT AND MUCH COOLER TEMPERATURES ARE EXPECTED FOR SUNDAY. SUNDAY THROUGH TUESDAY... SHORTWAVE WILL EXIT OFF TO THE EAST LEAVING ZONAL FLOW WITH BRING DRY CONDITIONS AND CLEAR SKIES ALONG WITH MODERATED TEMPERATURES. TUESDAY NIGHT THROUGH WEDNESDAY... A LARGE COLD CORE TROUGH IS ANTICIPATED TO DROP DOWN THE GREAT PLAINS TUESDAY NIGHT INTO WEDNESDAY. DEPENDING ON THE MODEL THIS WILL EITHER BE A DIRECT HIT IN THE FORM OF A COLD CORE TROUGH AL THE EC... OR A GLANCING BLOW EMBEDDED IN NORTHWEST FLOW WHILE THE BULK OF THE COLD MOVES FURTHER EAST VIA THE GFS. REGARDLESS TEMPERATURES ARE ANTICIPATED TO DROP DOWN DURING THIS TIME PERIOD AND INVERSIONARY EFFECT DUE TO TERRAIN ARE ANTICIPATED TO SHOW UP DURING THE NIGHT TIME PERIOD FROM HERE ON. BY WEDNESDAY NIGHT ONWARD... NORTHWEST FLOW WILL BE IN FULL CONTROL OF THE AREA. TEMPERATURES WILL REMAIN COOL AND A FEW LIGHT INSTABILITY SHOWER COULD BECOME EMBEDDED IN THE FLOW. CHANCES FOR THESE SHOWERS ARE STILL BELOW CLIMO BEING THIS FAR OUT IN THE FORECAST WHICH JUST BARELY KEEPS THEM FROM BEING REGISTERED IN ZONE FORECASTS. GAH && .AVIATION... VFR. WINDS WILL BE LIGHT THROUGH ABOUT MIDNIGHT TONIGHT AND THEN BEGIN TO RISE TO AROUND 10 TO 15 KTS OUT OF THE SOUTHEAST. AT SUNRISE WINDS WILL AGAIN INCREASE TO 15 TO 20 KTS GUSTING TO AROUND 25 KTS BY THE AFTERNOON HOURS. KSDY AWOS IS EXPERIENCING EQUIPMENT PROBLEMS WITH ITS VISIBILITY SENSOR AND IS FALSELY REPORTING LOWER VISIBILITIES AT TIMES. THE FAA IS WAITING FOR PARTS AND IT SHOULD RETURN TO FULL SERVICE ON FRIDAY. GAH/PROTON && .FIRE WEATHER... WE ARE LOOKING AT POSSIBLE CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. EXPECT WARMING TEMPERATURES WITH HIGHS IN THE MID 90S AND RELATIVE HUMIDITIES RANGING BETWEEN 15 TO 20 PERCENT IN WESTERN ZONES AND 20 TO 25 PERCENT IN THE EASTERN FIRE ZONES 120 AND 122. WINDS ARE EXPECTED TO BE LIGHTER IN THE WESTERN ZONES WHERE RH WILL BE LOWEST AND A LITTLE STRONGER IN THE EASTERN ZONES WHERE RH IS SLIGHTLY HIGHER BETWEEN 15 AND 25 MPH. FRIDAY AFTERNOON CONDITIONS BECOME UNSTABLE WITH POSSIBLE ISOLATED TO SCATTERED THUNDERSTORMS WHICH WILL BE GOOD LIGHTNING STRIKES. THIS ACTIVITY MAY LAST OVERNIGHT INTO SATURDAY BEFORE A COLD FRONT MOVES THROUGH IN THE LATE MORNING EARLY AFTERNOON TIME FRAME WHICH COULD MOVE ANY SPOT FIRES. RSMITH && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON FOR MTZ120-122-134>137. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 30, 2:29 PM MDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 229 PM MDT THU AUG 30 2012 MTZ016>027-059>062-311100- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 229 PM MDT THU AUG 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTHEAST MONTANA FROM NOON FRIDAY THROUGH SATURDAY AFTERNOON. LOW RELATIVE HUMIDITY FRIDAY AFTERNOON WILL COMBINE WITH ISOLATED DRY THUNDERSTORMS FRIDAY EVENING AND OVERNIGHT TO CREATE SMALL SPOT FIRES. SATURDAY POOR RELATIVE HUMIDITY RECOVERIES FROM FRIDAY NIGHT ALONG WITH A WIND SHIFT FROM SOUTHEAST TO WEST FOLLOWING A COLD FRONT WILL ALLOW SOME OF THESE SMALLER SPOT FIRES TO RAPIDLY GROW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Red Flag Warnings in Montana, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.